MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 32MM THREAD 80MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 32MM THREAD 80MM; SCREW,FIXATION,BONE
Model Number 209.880
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the cannulated screw pulled through the washer.Three washers were used with one failure.It is unknown if the procedure was completed successfully.It is unknown if there was a surgical delay.Patient outcome was unknown.Concomitant devices reported: cannulated screw (part# 209.990, lot# unknown, quantity 1).Cannulated screw (part# 209.945, lot# unknown, quantity 1).Washer (part# 219.99, lot# unknown, quantity 2).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a hardware removal as the cannulated screw pulled through the washer as evident in the preoperative films.Three cannulated screws and washers were removed.The surgeon removed the cannulated screws so that a spine surgeon could perform a multi level lumbar/sacral fusion.Concomitant devices reported: cannulated screw (part# 208.442, lot# 9921917, quantity 1), unknown cannulated screw (part# unknown, lot# unknown, quantity 1), washer (part# 219.99, lot# 2l68359, quantity 1), washer (part# 219.99, lot# 2l95943, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the 6.5mm cannulated screw 32mm thread 80mm (p/n: 208.438, lot number: h547583) was received at us cq.Upon visual inspection, the internal threads of the screw head are stripped, and there are cosmetic scratches along the shaft that would not contribute to the complaint condition but are perhaps caused as a result of the condition.The returned photo does not affect the investigation.This complaint is not confirmed as the complaint condition cannot be replicated.However, the internal threads of the screw head are stripped, and the screw shaft is scratched/nicked.No definitive root cause could be determined based on the provided information.It is possible that the screw was tightened with excessive force, causing the stripped condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: monument, manufacturing date: 17-jan-2018, part number: 208.438, 6.5mm cannulated screw 32mm thread 80mm, lot number: h547583 (non-sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is may 4, 2020.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM CANNULATED SCREW 32MM THREAD 80MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10080489
Report Number2939274-2020-02485
Device Sequence Number3792128
Product Code HWC
UDI-Device Identifier10886982151216
UDI-Public(01)10886982151216
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K021932
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number209.880
Device Catalogue Number208.438
Device Lot NumberH547583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/26/2020
06/30/2020
07/02/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/17/2020
07/01/2020
07/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.3MM CANNULATED SCREW 32MM THREAD/100MM; 7.3MM CANNULATED SCREW 32MM THREAD/145MM; WASHER 13.0MM; WASHER 13.0MM; WASHER 13.0MM
Patient Age30 YR